Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 90, NWS Cheyenne, WY

July 1, 2005Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2005, 1:29 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2005, 1:29 PM MDT (19:29 UTC)
Expired
Jul 1, 2005, 1:56 PM MDT
In force
27 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

Counties Cheyenne County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 1:45 PM MDTHAIL 0.751 Nw Dalton, NE
Jul 1, 1:45 PM MDTHAIL 0.754 Nw Dalton, NEHAIL OCCURRED AT THEIR HOUSE IN EXTREME SOUTHERN MORRILL COUNTY AND IN NORTHERN CHEYENNE COUNTY ON THEIR LAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1777 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 011929
SVRCYS
NEC033-123-012015-
/O.NEW.KCYS.SV.W.0090.050701T1929Z-050701T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
129 PM MDT FRI JUL 1 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA
  SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 215 PM MDT

* AT 122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTHWEST OF MUD SPRINGS...OR ABOUT 22
  MILES NORTH OF SIDNEY...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MUD SPRINGS BY 135 PM MDT
  DALTON AND 8 MILES NORTH OF GURLEY BY 145 PM MDT
  CAMP LAKE BY 155 PM MDT
  6 MILES NORTH OF MILLER AIRSTRIP BY 215 PM MDT

LAT...LON 4150 10326 4134 10325 4124 10262 4156 10265

$$

SOWKO
2 follow-up statements
000 
WWUS55 KCYS 011944
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
144 PM MDT FRI JUL 1 2005

NEC033-123-012015-
/O.CON.KCYS.SV.W.0090.000000T0000Z-050701T2015Z/
CHEYENNE NE-MORRILL NE-
144 PM MDT FRI JUL 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM MDT FOR
SOUTHEASTERN MORRILL AND NORTHERN CHEYENNE COUNTIES...

AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR MUD SPRINGS...OR ABOUT 22 MILES NORTH OF
SIDNEY...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DALTON AND 8 MILES NORTH OF GURLEY BY 150 PM MDT
  CAMP LAKE BY 200 PM MDT
  6 MILES NORTH OF MILLER AIRSTRIP BY 215 PM MDT

LAT...LON 4150 10326 4134 10325 4124 10262 4156 10265

$$

SOWKO
000 
WWUS55 KCYS 011956
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
152 PM MDT FRI JUL 1 2005

NEC033-123-012002-
/O.CAN.KCYS.SV.W.0090.000000T0000Z-050701T2015Z/
CHEYENNE NE-MORRILL NE-
152 PM MDT FRI JUL 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRILL AND
NORTHERN CHEYENNE COUNTIES IS CANCELLED...

AT 152 PM WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT 
PROMPTED THE WARNING HAD WEAKENED. DIME SIZED HAIL OCCURRED WITH 
THIS STORM AROUND 145 PM...BUT SUBSTANTIAL WEAKENING HAS 
OCCURRED...SO ONLY SMALL HAIL IS POSSIBLE FROM THIS TIME ON.      

LAT...LON 4150 10326 4134 10325 4124 10262 4156 10265

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:35 AM MDT, 10 hours 54 minutes earlier.

Area forecast discussion, Jul 1, 2:35 AM MDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
235 AM MDT FRI JUL 1 2005

.SHORT TERM...WESTERLY FLOW ALOFT CONTINUES TODAY WITH A FEW WEAK
WAVES MOVING THRU THE FLOW. SURFACE HIGH CENTERED OVER WESTERN WY
AND ID WITH LEE TROF PROGGED TO MOVE INTO WESTERN NEBRASKA TODAY.
WEST WINDS AT THE SURFACE HELP TO DRY AND WARM THE ATMOSPHERE. HIGH
TEMPS SHOULD BE ABOUT 5 DEGF WARMER THAN YESTERDAY. SOME WEAK
INSTABILITY DEVELOPS OVER THE FAR EASTERN PORTION OF THE CWA LATE
THIS AFTERNOON...SO HAVE LEFT JUST SLIGHT CHANCE POPS IN THIS
PORTION OF THE NEBRASKA PANHANDLE. SKIES REMAIN CLEAR OVERNIGHT AND
WITH DRY AIR...GOOD RADIATIONAL COOLING EXPECTED FOR A LARGE DIURNAL
RANGE IN TEMPERATURES.

.LONG TERM...SAT LOOKS DRY WITH ZONAL FLOW ALOFT...LIMITED LOW/MID
LEVEL MOISTURE AND WARM TEMPERATURES ALOFT (14-16C AT 700 MB). A
COLD FRONTAL BOUNDARY SAGS ACROSS THE PLAINS ON SUN AND WITH COOLER
TEMPERATURES ALOFT AND INCREASED LOW/MID LEVEL MOISTURE...TSTM
CHANCES WILL INCREASE. SLIGHT CHANCE AFTN/EVNG TSTMS LOOKS WARRANTED
ON THE 4TH OF JULY ACROSS SRN ZONES PER GFS MODEL TRENDS. FOR
TUE...CURRENT TSTM FORECAST LOOKS GOOD WITH UPSLOPE FLOW AND LOW/MID
LEVEL MOISTURE SUPPLY. DECREASE IN TSTMS ON WED/THU AS RIDGE AXIS
ALOFT MOVES OVERHEAD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

STARK/RUBIN
Hazardous weather outlook, Jul 1, 9:50 AM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
950 AM MDT FRI JUL 1 2005

NEZ001>003-019>021-054-055-WYZ059>070-021100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
950 AM MDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR EAST OF THE LARAMIE RANGE THIS
AFTERNOON AND EVENING.  SOME OF THE STORMS IN THE NEBRASKA PANHANDLE
MAY BE STRONG LATE THIS AFTERNOON AND EVENING...WITH WIND GUSTS UP
TO 50 MPH.  THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MOST AFTERNOONS AND
EVENINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RUBIN/KMD

In the hours before

Local storm report, Jul 1, 9:08 AM MDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
908 AM MDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TORNADO          13 SE SCOTTSBLUFF       41.73N 103.48W
06/27/2005                   SCOTTS BLUFF       NE   TRAINED SPOTTER

&&

GRIFFITH

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.